Alert archive / Texas / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS Brownsville, TX

February 20, 2019

NWS Brownsville, TX issued this small craft advisory at Feb 20, 2019, 4:01 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2019, 4:01 AM CST (10:01 UTC)
Expired
Feb 20, 2019, 12:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

790 
WHUS74 KBRO 201001
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
401 AM CST Wed Feb 20 2019

...Adverse Marine Conditions on the Gulf Waters this morning...

.Moderate to strong northerly winds will occur this morning as 
high pressure builds into the region in the wake of a weak cold
front. In addition to the strengthening northerly winds, elevated
seas are expected to develop across the Gulf waters. Marine 
conditions should improve by this afternoon.

GMZ150-155-170-175-201800-
/O.NEW.KBRO.SC.Y.0013.190220T1001Z-190220T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
401 AM CST Wed Feb 20 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until noon CST today. 

* WINDS...North around 20 knots.

* WAVES/SEAS...4 to 6 feet nearshore and 5 to 7 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
101 
WHUS74 KBRO 201812
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1212 PM CST Wed Feb 20 2019

...CONDITIONS IMPROVING THIS AFTERNOON...

.Winds and seas are improving on the Gulf as the gradient 
weakens..

GMZ150-155-170-175-201915-
/O.EXP.KBRO.SC.Y.0013.000000T0000Z-190220T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1212 PM CST Wed Feb 20 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have improved to below criteria. Small craft 
should exercise caution this afternoon.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:53 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 19, 10:53 PM CST, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1053 PM CST Tue Feb 19 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate low
clouds with light rain and mist across the CWA late tonight.
Ceilings were near 300ft at most local aerodromes to near 1300ft
at KBKS. Visibilities were near 3SM with light rain/mist at most local
aerodromes to near 6SM with light rain/mist at KBRO. Expect IFR to
LIFR conditions across the Rio Grande valley the rest of tonight
through Wed morning before drier air filters into the area
tomorrow in the wake of a weak cold front moving through deep
south Texas late tonight. Expect ceilings/visibilities to improve
late Wed morning as drier air filters into the CWA.
&&

.PREV DISCUSSION... /issued 535 PM CST Tue Feb 19 2019/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite images and surface observations indicate low
clouds and mist across the CWA early this evening. Ceilings were
near 300ft at KPIL and KHBV to near 1200ft at KBKS. Visibilities
were near 1SM with mist at KHBV to near 5SM with mist at KEBG and
KAPY. Expect IFR to LIFR conditions across the Rio Grande valley
tonight into early Wed morning as the coastal low across the
northwest Gulf of Mexico moves northward and a weak cold front
moves across the CWA tonight. Ceilings and visibilities will
improve late Wed morning into early Wed afternoon as drier air
filters into the area.

PREV DISCUSSION... /issued 256 PM CST Tue Feb 19 2019/
SHORT TERM (Tonight through Wednesday Night): A low pressure area
will move north along the lower Texas coast through this evening,
with a surge of high pressure moving south into the back side of
the low as a cold front over land, which will push offshore after
midnight tonight. Low clouds with light rain and/or drizzle with
fog will develop overnight and into Wednesday morning, especially
near the coast, but drier air will move in by Wednesday afternoon,
clearing the area out from west to east, except possibly for the
southeast corner of the CWA, the lower valley, with a temporary
end to rain chances over land. However, by Wednesday night this
latest front will itself turn into a coastal trough and start to
move back up the coast, with increasing clouds Wednesday night,
and a chance of light coastal rain. Lows will be in the 50s
tonight and tomorrow night. High temperatures east will be
suppressed on Wednesday due to the delayed/partial clearing, but
high temperatures out west could reach around 70 degrees with
light north winds.

LONG TERM (Thursday through Tuesday): Long term forecast is
dominated by broad trough across the western US and modest ridge
just off the east coast. This keeps south Texas in a general
southwest flow pattern aloft, bringing impulses through the
region, mainly just increasing cloud cover at times. With the main
storm patter away from Texas, the remainder of the week will see
the dissipation of the coastal trough and return of southeast flow
at the surface. This will prompt a warming trend, with highs
gradually returning to the 80s. The only larger system expected
looks to be on Saturday, as a larger piece of the trough sweeps
across the US, bringing a considerable Pacific front through.
Timing still expected early Saturday morning, but lack of llvl
moisture and better midlevel energy remaining further north, the
front will have a hard time sparking shower activity. Have kept
some modest chances for later Saturday, but trends have been
downward recently, so confidence is not high. The southwest flow
aloft will stall the tail end of the front offshore Sunday,
transitioning to yet another coastal trough, continuing the mostly
cloudy pattern, and bringing a better chance for light rain and
drizzle on Monday. After this, models completely diverge, with one
bringing in another front Tuesday, while another has no front in
the entire state.

MARINE:
Now through Wednesday night: Swells/wave heights are slowly coming
down this afternoon as a low pressure area slash warm front moves
back north along the coast. Marine fog may be an issue near the
coast until north winds pick up late tonight. High pressure will
build south tonight with north winds increasing after midnight,
along with building seas. Low end small craft advisory conditions
will be possible Wednesday into Wednesday evening. Winds will veer
to east and weaken Wednesday night as a coastal trough sets up
again along the northeast Mexican coast and juts north into the
lower Texas coastal waters.

Thursday through Sunday: Weak coastal trough just off the
coastline Thursday keeps winds generally light and variable. The
trough finally dissipates, allowing modest southeast flow to
resume for the day Friday. Saturday the next cold front sweeps
into the northwest Gulf, with a gradual shift to northwest winds.
Airmass behind this front is not a cold airmass, so winds behind
the front remain modest. Winds gradually shift northeasterly on
Sunday as the next coastal trough begins to wrap up to the
southeast.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/55
Hazardous weather outlook, Feb 19, 9:12 PM CST, 6 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
912 PM CST Tue Feb 19 2019

TXZ248>257-351-353-210315-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
912 PM CST Tue Feb 19 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Minor tidal run-up will continue across the lower Texas coast
tonight into early Wednesday morning.

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
Wednesday through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-210315-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
912 PM CST Tue Feb 19 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the lower Texas coast
Wednesday into Thursday and again Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

Nearby

Small Craft Advisories in Texas, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.